Try it
Anaesthesia · Local anesthetic toxicity
Sample itemIn severe local-anesthetic systemic toxicity with cardiovascular instability, which adjunctive rescue treatment is recommended?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Intravenous lipid emulsion
Intravenous lipid emulsion is used as part of resuscitation for severe local-anesthetic systemic toxicity because it can help sequester highly lipophilic anesthetic drug molecules.
Option by option
A. Intravenous lipid emulsion (correct)
Correct: lipid emulsion is a recognized adjunct in severe LAST resuscitation.
B. Oral glucose tablets
Oral glucose is not appropriate for an unstable anesthetized patient.
C. Topical antibiotic cream
Topical antibiotic cream has no role in systemic toxicity treatment.
D. Routine anticoagulation
Anticoagulation does not reverse local-anesthetic toxicity.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Anaesthesia questions
- Local anesthetic toxicityWhat early symptom can suggest local anesthetic systemic toxicity?
- Intravenous anaestheticsWhich intravenous anaesthetic agent typically increases heart rate and blood pressure?
- Regional anaesthesiaWhat is the definitive treatment for persistent post-dural puncture headache that does n…
- Inhalational anaestheticsWhich of the following inhalational agents has the lowest MAC, and so the highest potency?